MAUDE Adverse Event Report: AVANOS MEDICAL INC. AVANOS STRAIGHT RF CANNULA, RADIOPAQUE MARKER; STANDARD RF PROBES AND CANNULAS

AVANOS MEDICAL INC. AVANOS STRAIGHT RF CANNULA, RADIOPAQUE MARKER; STANDARD RF PROBES AND CANNULAS
Model Number PMF21-100-5
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 04 oct 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, that during a cervical radiofrequency ablation (rfa) procedure with a standard 21-gauge 10 cm cannula, the radiopaque band at the tip of the cannula became dislodged in the patient's tissues during the procedure.It was noticed intraprocedure, but ¿assumed external as had never seen this before or known to be an issue¿.The procedure was performed and finished otherwise uneventfully.The cannula, on visual inspection, looked entirely normal, but under fluoroscopy, the cannula no longer had the 1 mm radiopaque band.No injury or medical interventions reported.
 
Additional Manufacturer Narrative
A review of the device history record is in-progress.All information reasonably known as of 23 oct 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot 30221543 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.A cannula was received with no other components.The entirety of the device appeared slightly bend.The appearance of the cannula tip was inspected under magnification (30x).No "band" material or component was observed.The root cause was manufacturing related.All information reasonably known as of 19 mar 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
AVANOS STRAIGHT RF CANNULA, RADIOPAQUE MARKER
Common Device Name
STANDARD RF PROBES AND CANNULAS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key17881377
Report Number8030647-2023-00115
Device Sequence Number18085208
Product Code GXI
UDI-Device Identifier00193493986422
UDI-Public00193493986422
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K972846
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2026
Device Model NumberPMF21-100-5
Device Catalogue NumberN/A
Device Lot Number30221543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/17/2023
03/19/2024
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date10/25/2023
03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown